Retrobulbar Optic Neuritis Induced by Pembrolizumab in a Patient with Lung Adenocarcinoma

Keita Kawakado, Tomoki Tamura, Masamoto Nakanishi, Go Makimoto, Shoichi Kuyama

Research output: Contribution to journalArticlepeer-review

Abstract

Pembrolizumab is a monoclonal antibody with anti-tumor effects. Only a few reports have previously described retrobulbar optic neuritis induced by pembrolizumab. We herein report the case of a 63-year-old man with advanced lung adenocarcinoma who received cisplatin, pemetrexed, and pembrolizumab combination therapy for six months. Following treatment, a visual field test showed a left central scotoma. Imaging studies showed left optic neuritis without brain metastasis. Blood tests showed an elevated serum creatinine level. He was diagnosed with retrobulbar optic neuritis and pembrolizumab-induced renal failure. After receiving corticosteroid treatment, his renal function rapidly improved. The optic neuritis improved somewhat, but it was not adequately resolved.

Original languageEnglish
Pages (from-to)3941-3945
Number of pages5
JournalInternal Medicine
Volume60
Issue number24
DOIs
Publication statusPublished - 2021
Externally publishedYes

Keywords

  • Non-small-cell lung cancer
  • Pembrolizumab
  • Retrobulbar optic neuritis

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint

Dive into the research topics of 'Retrobulbar Optic Neuritis Induced by Pembrolizumab in a Patient with Lung Adenocarcinoma'. Together they form a unique fingerprint.

Cite this